Colorado, 2010

Hail in Colorado, May 26, 2010

May 26, 2010 · NWS PUB · 22 events in 3 counties and zones

Severe thunderstorms produced large, damaging, long-lasting hail in the Pueblo area, and large hail over extreme northeast Bent County and east of Colorado Springs.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.0 million
Crop damage
None recorded
Events
22

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Severe thunderstorms produced large, damaging, long-lasting hail in the Pueblo area, and large hail over extreme northeast Bent County and east of Colorado Springs.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 26, 5:17 AM MST, 8 hours 8 minutes earlier.

Area forecast discussion, May 26, 5:17 AM MST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
617 AM MDT WED MAY 26 2010

.SHORT TERM...

...MOISTURE RETURNS TO THE PLAINS...

CURRENTLY...ISOLATED SHOWERS AND THUNDERSTORMS WERE NOTED OVER THE
EASTERN PLAINS OF COLORADO EARLY THIS MORNING. AT 2 AM...ACTIVITY
WAS NOTED OVER LAS ANIMAS COUNTY AND FAR NORTHEAST COLORADO. DEWPTS
HAVE COME UP OVER THE PLAINS...WITH MANY AREAS WELL INTO THE 50S.
WITH THE HIGHER MSTR OVER THE PLAINS...SPLOTCHY AREAS OF LOW CLOUDS
WERE NOTED OVER THE REGION.

THIS MORNING...

MAIN CONCERN THIS PERIOD WILL BE EXTENT OF LOW CLOUDS. AS MENTIONED
ABOVE...AREAS OF LOW CLOUDS WERE ALREADY FORMING OVER ALL OF THE
PLAINS...AND THE AREA WILL ONLY LIKELY INCREASE AS THE MORNING
PROGRESSES. FOR THIS REASON HAVE MOSTLY CLOUDY SKIES OVER MOST OF
THE PLAINS...WITH THE LEAST AMOUNT DOWN TOWARDS KTAD WERE A
NORTHERLY COMPONENT TO THE WIND FIELD WILL BE LESS FAVORABLE FOR LOW
CLOUDS.

THIS AFTERNOON...

INTERESTING SIGNAL IN THE SHORT RANGE GUIDANCE...INCLUDING THE
RUC...NAM AND LOCAL WRF RUN. ALL THESE MODELS SHOWING CONVECTION
BREAKING OUT ACROSS C LAS ANIMAS COUNTY RATHER EARLY...1 PM-ISH
...AND THEN EXPANDING NORTHEAST AS THE AFTERNOON PROGRESSES. SINCE
WE HAVE QUITE A BIT OF CONTINUITY AND AGREEMENT...DREW UP POP GRIDS
TO REFLECT THIS PATTERN IN QPF FOR THE AFTERNOON PERIOD.
INTERESTINGLY...SIMULATIONS KEEP MOST OF PUEBLO AND EL PASO COUNTY
DRY ALONG WITH THE MTNS. I AM NOT TOO SURE ABOUT THIS AND HAVE
INCLUDED SOME LOW POPS FOR THESE ABOVE MENTIONED REGIONS. ALL OF THE
GUIDANCE INDICATES IT WILL BE DRY WEST OF THE S MTNS...AND HAVE
REMOVED POPS OVER THE C MTN AREA...THE SW MTN AREA AND THE SAN LUIS
VALLEY REGION.

BEST POPS WILL DURING THE MID AND LATE AFTERNOON TIME PERIOD OVER
KIOWA...PROWERS AND BENT COUNTIES. SOME OF THESE STORMS COULD BE
STRONG GIVEN THE MARGINAL SHEAR AND CAPE WHICH IS FCST TO BE OVER
THE AREA. I EXPECT WE WILL SEE SOME HAIL REACHING SVR CRITERIA...BUT
I DONT THING WE WILL SEE A TORNADO-FEST THAT WE SAW YESTERDAY GIVEN
THAT WE DO NOT HAVE ANY WELL DEFINED BOUNDARIES IN PLACE.
NONETHELESS...AN ISOLATED TORNADO CANNOT BE RULED OUT AND SPC HAS A
2% TOR PROB OVER THE REGION THIS AFTERNOON. ON A RELATED NOTE...WE
HAVE HAD AROUND ~20 TORNADOES IN THE CWA SO FAR THIS YEAR...AND IF
WE CONTINUE AT THIS PACE WE MAY BREAK THE MODERN DAY RECORD (I.E.,
SINCE 1995) FOR TORNADO EVENTS...THAT IS 28 TORNADOES SET IN 2004.

THIS EVENING...

MOST IF NOT ALL CONVECTION WILL BE OVER THE FAR EAST COUNTIES AND
SHOULD MOVE OUT BY 10 PM.

TONIGHT...

LIGHT SE FLOW IS EXPECTED SO MOISTURE WILL REMAIN OVER THE PLAINS
TONIGHT. LIKEWISE...WE MAY SEE SOME AREAS OF LOW CLOUDS ONCE AGAIN.
TEMPS WILL REMAIN MILD WITH LOWS IN THE 50S. /HODANISH

.LONG TERM...

(THURSDAY THROUGH TUESDAY)

AMPLIFIED PATTERN WILL CONTINUE THURSDAY AND FRIDAY WITH HIGH
PRESSURE OVER THE CENTRAL PLAINS WHILE AN UPPER LOW SPINS OVER
NORTHERN CALIFORNIA. EXPECT WARM AND DRY CONDITIONS FOR MOST OF
SOUTHERN COLORADO ON THURSDAY AND FRIDAY WITH THE WESTERN EDGE OF
THE HIGH PRESSURE CENTERED OVERHEAD. WHILE INSTABILITY REMAINS
HIGH OVER THE PLAINS WITH SURFACE DEW PTS IN THE LOWER 50S...WARM
AIR ALOFT WILL KEEP THE PLAINS CAPPED AND LIMIT THUNDERSTORM
DEVELOPMENT EACH THURSDAY AND FRIDAY AFTERNOONS. WARMED HIGH
TEMPERATURES INTO THE LOWER 90S ACROSS THE EASTERN PLAINS BOTH
AFTERNOONS WHICH IS SLIGHTLY LOWER THAN GUIDANCE. EXPECT TO SEE
TERRAIN DRIVEN AFTERNOON CONVECTION OVER THE WESTERN AND CENTRAL
MOUNTAINS ON THURSDAY AND FRIDAY WITH SMALL HAIL AND LIGHTNING.
NOT SURE HOW FAR EAST THE CONVECTION OVER THE SANGRE DE CRISTO AND
WET MOUNTAIN RANGES WILL MOVE SO HAVE SLIGHT CHANCE POPS ALONG THE
LEE SLOPES. EXPECT THUNDERSTORMS TO WEAKEN EACH EVENING WITH THE
LOSS OF DIURNAL UPSLOPE AND HEATING.

THE WEST COAST STORM SYSTEM WILL EJECT ACROSS THE ROCKIES ON
SATURDAY. THE CURRENT MODEL RUNS HAVE TRENDED NORTH WITH THE TRACK
OF THE STORM SYSTEM. DID NOT MAKE ANY CHANGES TO THE FORECAST FOR
SATURDAY WITH THUNDERSTORMS DEVELOPING OVER THE EASTERN PLAINS
DURING THE AFTERNOON AND EVENING. IF FUTURE MODEL RUNS CONTINUE TO
TAKE THE STORM SYSTEM NORTH...CHANCES OF THUNDERSTORMS MAY BE
DIMINISHED AND CONFINED WELL NORTH OF THE AREA. THE POTENTIAL FOR
SEVERE WEATHER ALSO EXISTS WITH THIS STORM SYSTEM AND WILL BE
DEPENDENT ON STORM TRACK. GIVEN THE DYNAMICS OF THE SYSTEM ALONG
WITH THE INSTABILITY...MOISTURE AND SHEAR...STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING
ESPECIALLY OVER THE FAR EASTERN PLAINS. STAY TUNED FOR MORE ON
THIS STORM SYSTEM.

A COLD FRONT BEHIND THE DEPARTING STORM WILL DROP SOUTH ACROSS THE
PLAINS SATURDAY NIGHT WITH COOLER WEATHER EXPECTED FOR SUNDAY.
TEMPERATURES ARE EXPECTED TO FALL BACK INTO THE 70S AND LOW 80S
FOR THE PLAINS. A PATTERN CHANGE TO ZONAL FLOW WILL BECOME
ESTABLISHED INTO EARLY NEXT WEEK WITH EMBEDDED SHORTWAVE TROUGHS
MOVING ACROSS THE REGION. WITH LITTLE MODEL FORECAST SKILL AT
FORECASTING THESE SMALL SCALE FEATURES DURING THIS TIME
FRAME...HAVE MAINTAINED SLIGHT CHANCES OF THUNDERSTORMS FOR MONDAY
AND TUESDAY ALONG WITH TEMPERATURES BACK TO NEAR 90. MOZLEY

&&

.AVIATION...

MAIN CONCERN AT KCOS AND KPUB WILL BE LOW CLOUDS THIS MORNING.
EXPECT CIGS TO IN THE MVFR RANGE AT BOTH LOCATIONS THIS
MORNING...WITH CIGS BREAKING DURING THE 14-15Z TIME PD. MOST
SIMULATIONS SHOWING ALL 3 TAF SITES WILL BE DRY AND DO NOT PLAN TO
INTRODUCE ANY TEMPO THUNDER GROUPS IN ANY OF THE TAF SITES.

LLVL ATMOS WILL REMAIN MOIST TONIGHT AND WE MAY ONCE AGAIN SEE SOME
LOW CLOUDS OR FOG AT KPUB AND KCOS LATER TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/88
Hazardous weather outlook, May 26, 5:53 AM MST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
653 AM MDT WED MAY 26 2010

COZ058>089-093>099-271300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
653 AM MDT WED MAY 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON AND EARLY EVENING ACROSS THE EASTERN PLAINS OF
SOUTHEAST COLORADO. THE BEST CHANCE FOR THE STRONGER STORMS WILL BE
FROM AREAS EAST OF TRINIDAD...NORTHEAST TO LAMAR. THE PRIMARY THREAT
FROM STORMS TODAY WILL BE HAIL UP TO 1.5 INCHES IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DIURNALLY AND TERRAIN INDUCED THUNDERSTORMS WILL BE POSSIBLE OVER
THE WESTERN...CENTRAL AND EASTERN MOUNTAINS THURSDAY AND FRIDAY
AFTERNOONS. SMALL HAIL AND LIGHTNING WILL BE THE PRIMARY THREATS.
AN UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE GREAT BASIN AND
INTO THE NORTHERN PLAINS SATURDAY AND SUNDAY WITH STRONG TO SEVERE
THUNDERSTORMS POSSIBLE SATURDAY AFTERNOON AND EVENING OVER THE FAR
EASTERN PLAINS. UNSETTLED WEATHER WILL CONTINUE INTO EARLY NEXT
WEEK WITH SEVERAL DISTURBANCES MOVING ACROSS THE REGION PRODUCING
THUNDERSTORMS FOR MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT OVER THE EASTERN PLAINS OF
SOUTHEAST COLORADO.

34/88

In the hours before

Special weather statement, May 26, 11:56 AM MST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1256 PM MDT WED MAY 26 2010

COZ093-261930-
LA JUNTA VICINITY/OTERO COUNTY-
1256 PM MDT WED MAY 26 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO

AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HIGBEE...OR 17 MILES SOUTH OF LA JUNTA...
WHICH WAS MOVING TOWARD THE NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  HIGBEE...AND OPEN COUNTRY NORTH OF HIGBEE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 26, 12:55 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT WED MAY 26 2010

COZ089-095-262030-
CROWLEY COUNTY-WESTERN KIOWA COUNTY-
155 PM MDT WED MAY 26 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO
  SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF ARLINGTON...OR 26 MILES NORTH OF
LA JUNTA...WHICH WAS MOVING TOWARD THE NORTH AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTHEASTERN
CROWLEY COUNTY AND WEST CENTRAL KIOWA COUNTY.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 26, 1:09 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
209 PM MDT WED MAY 26 2010

COZ095>098-262045-
EASTERN KIOWA COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-WESTERN KIOWA COUNTY-
209 PM MDT WED MAY 26 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO

AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WILEY...OR 8 MILES NORTHWEST OF LAMAR...
WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY NEAR WILEY.
  QUEENS RESERVOIR.
  NEEGRONDA RESERVOIR.
  SWEETWATER RESERVOIR.
  NEENOSHE RESERVOIR.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, May 26, 1:21 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
221 PM MDT WED MAY 26 2010

COZ086-262045-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
221 PM MDT WED MAY 26 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...PUEBLO.

AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF PUEBLO RESERVOIR...OR 11 MILES
SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  PUEBLO WEST.
  PUEBLO RESERVOIR.
  PUEBLO.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

STARK/CERU

The radar

The Pueblo radar (KPUX), 126 km away, was scanning. The volume nearest the first event began at 20:26 UTC.

Open the radar archive at this moment

Event by event

22 hail. Local standard time, as filed.

Hail, Bent

When
May 26, 1:25 PM MST to 1:30 PM MST
Where
Bent County, 6.5 mi NE of Mc Clave
Measured
1.5 in hail
Reported by
Public
Coordinates
38.200, -102.770

Hail, Pueblo

When
May 26, 1:42 PM MST to 2:00 PM MST
Where
Pueblo County, 3.54 mi WSW of Pueblo
Measured
1.5 in hail
Property damage
$2.0 million
Reported by
Trained Spotter
Coordinates
38.240, -104.670

A long-lasting hailstorm struck the Pueblo area. In areas to the east of Pueblo, hail persisted for around 30 minutes and reached the size of baseballs.

Hail, Pueblo

When
May 26, 1:42 PM MST to 2:00 PM MST
Where
Pueblo County, 6.22 mi S of Pueblo West
Measured
1.75 in hail
Reported by
Public
Coordinates
38.220, -104.750

Hail, Pueblo

When
May 26, 1:45 PM MST to 2:00 PM MST
Where
Pueblo County, 2.71 mi W of Pueblo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.260, -104.660

Hail, Pueblo

When
May 26, 2:05 PM MST to 2:20 PM MST
Where
Pueblo County, 2.71 mi W of Pueblo
Measured
1 in hail
Reported by
Public
Coordinates
38.260, -104.660

Hail, Pueblo

When
May 26, 2:10 PM MST to 2:30 PM MST
Where
Pueblo County, 0.69 mi N of Pueblo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.270, -104.610

Hail, Pueblo

When
May 26, 2:15 PM MST to 2:25 PM MST
Where
Pueblo County, 4.27 mi SE of Pueblo West
Measured
1 in hail
Reported by
Public
Coordinates
38.270, -104.690

Hail, Pueblo

When
May 26, 2:21 PM MST to 2:30 PM MST
Where
Pueblo County, 4.45 mi NNW of Pueblo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.320, -104.640

Hail, Pueblo

When
May 26, 2:26 PM MST to 3:05 PM MST
Where
Pueblo County, 1.76 mi SE of (Pub)pueblo Muni Arp
Measured
1.25 in hail
Reported by
Official NWS Observations
Coordinates
38.270, -104.500

Hail, Pueblo

When
May 26, 2:30 PM MST to 3:00 PM MST
Where
Pueblo County, 1.38 mi N of Vineland
Measured
1.75 in hail
Reported by
Public
Coordinates
38.270, -104.450

Hail, Pueblo

When
May 26, 2:34 PM MST to 3:05 PM MST
Where
Pueblo County, 1.29 mi WNW of Blende
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
38.250, -104.560

Hail, Pueblo

When
May 26, 2:57 PM MST to 3:30 PM MST
Where
Pueblo County, 1.77 mi ENE of Blende
Measured
0.88 in hail
Reported by
Public
Coordinates
38.250, -104.510

Hail, Pueblo

When
May 26, 3:05 PM MST to 3:40 PM MST
Where
Pueblo County, 1.29 mi WNW of Blende
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.250, -104.560

Hail, Pueblo

When
May 26, 3:09 PM MST to 3:40 PM MST
Where
Pueblo County, 1.76 mi SE of (Pub)pueblo Muni Arp
Measured
1 in hail
Reported by
Official NWS Observations
Coordinates
38.270, -104.500

Hail, Pueblo

When
May 26, 3:18 PM MST to 3:50 PM MST
Where
Pueblo County, 1.48 mi SSW of Vineland
Measured
1 in hail
Reported by
Public
Coordinates
38.230, -104.460

Hail, El Paso

When
May 26, 7:10 PM MST to 7:15 PM MST
Where
El Paso County, 4.45 mi NNW of Peterson Afb
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.890, -104.740

Hail, El Paso

When
May 26, 7:15 PM MST to 7:20 PM MST
Where
El Paso County, 4.28 mi NNW of Peterson Afb
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.890, -104.730

Hail, El Paso

When
May 26, 7:52 PM MST to 8:00 PM MST
Where
El Paso County, 2.33 mi NNE of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.960, -104.600

Hail, El Paso

When
May 26, 8:15 PM MST to 8:20 PM MST
Where
El Paso County, 3.62 mi NNW of Schriever Afb
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.850, -104.540

Hail, El Paso

When
May 26, 8:28 PM MST to 8:33 PM MST
Where
El Paso County, 4.15 mi N of Schriever Afb
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
38.860, -104.520

Hail, El Paso

When
May 26, 8:40 PM MST to 8:45 PM MST
Where
El Paso County, 3.86 mi NE of Schriever Afb
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.840, -104.470

Hail, El Paso

When
May 26, 8:45 PM MST to 8:50 PM MST
Where
El Paso County, 1.08 mi W of Ellicott
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.840, -104.410

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 231663, 231664, 231665, 231666, 231671, 231668, 231669, 231670, 231673, 231679, 231674, 231675, 231677, 231676, 231678, 231681, 231682, 231680, 231683, 231684, 231685, 231686.